Discussions By Condition: Medical Stories

I need some help PLEASE!

Posted In: Medical Stories 2 Replies
  • Posted By: andreaje
  • May 13, 2014
  • 04:09 PM

My husband was recently dianosed with liver disease, we are not sure how progressed it is, the same day was dianosed with Diabetes and has had a heart attack sometime in the last year... The doctor told him to quit drinking just a little at a time??? that it could be VERY dangerous to quit all at once, is this true??? My husband is so weak and vomitting and has some swelling, but no jaundice and no confusion.he has lost over 20 pounds in just 3 weeks.. when he eats it is alomst nothing and he is full... what can I do to help him, and how bad is he really????
Please send some advice, I really need it...
And Thank You in advance.

Reply Flag this Discussion

2 Replies:

  • Yes, your husband should drink a little less every day. Cold turkey will make him more sick. Don't try to feed him regular food. Put him on a liquid diet. Gator Ade, juices, broths, jello and plenty of water. He's dehydrated which is making him sicker. Sounds to me like your husband should be in the hospital getting an IV for nourishment. He can't keep this up much longer. If he's in a lot of pain, then he should be in hospital. The hospital will give him something for the alchol withdrawal.
    Anonymous 1 Replies Flag this Response
  • Dear Andrea, I'm so sorry for your situation. Has your husband had a GI series to check the condition of his stomach? Also, if I may ask, what quantities of alcohol does your husband usually consume? Be well, Dear! --Mary
    mnickelsberg 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?